Missouri, 2012Drought in Missouri, October 1 to 31, 2012
October 1 to 31, 2012 · NWS EAX · 33 events in 33 counties and zones
The drought continued across west central and northwest Missouri through the month of October, with slight improvement noted, especially across north central and central portions of the state. Rainfall deficits for the year were in the 10 to 15 inch range.
Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought continued across west central and northwest Missouri through the month of October, with slight improvement noted, especially across north central and central portions of the state. Rainfall deficits for the year were in the 10 to 15 inch range.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Sep 30, 10:52 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 30, 10:52 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1152 PM CDT SUN SEP 30 2012
..UPDATED AVIATION DISCUSSION...
.DISCUSSION...
/334 PM CDT Sun Sep 30 2012/
In split upper flow, broad trough continues to slowly drift
northeastward out of the Arklatex region this afternoon. This feature
will slightly deepen through Monday as a strengthening upper jet
rounds its base, though any precip will be to the east of the upper
trough axis, well to the east of the forecast area. Meanwhile a large
area of upper diffluence to the northwest of the upper trough will
continue to bring a surge of thick cirrus to the region overnight, so
overnight lows were raised a degree or two.
For Monday, northern stream shortwave will track across the Upper
Midwest, with an associated tropospheric PV anomaly that will dive
southeastward and gradually phase with the one over the Mid South.
The result will be a weak cold front that will track through the
area mid to late morning Monday. A lack of deep moisture and
instability still looks to be the main prohibiting factor behind any
kind of appreciable precip with this front, so continued to keep PoPs
limited to slight chance for now. However, if BL moisture can
increase enough, as suggested by the NAM, then modest frontal
convergence within a seasonably deep boundary layer should allow for
at least scattered showers and possibly a thunderstorm in the
afternoon, so will need to see if PoPs should be increased in later
forecasts.
Aforementioned phasing of the upper tropospheric PV anomalies on
Tuesday will lead to a deeper upper trough digging into the Midwest
and Ohio Valley, and a slower eastward progression of this trough
than models had indicated earlier. Therefore held on to cloud cover
a bit longer Monday night and Tues and had to drop temps several
degrees on Tues due to a later onset of return southerly flow into
the area.
A very brief period of ridging on Wednesday should still allow temps
to climb into the upper 70s and lower 80s before a much deeper trough
and associated cold front move into the Plains early Thursday. Medium
range models, which were earlier in decent agreement with this
feature, have taken diverging solutions now with the ECMWF trending
quite a bit weaker and faster with this system while the GFS has been
holding on to a deeper and more meridional trough. This introduces
quite a bit of uncertainty into the forecast for the end of the week
with the ECMWF holding on to quasi-zonal upper flow and an active
precip pattern while the GFS points to deep high pressure across the
Plains. Will therefore hold on to a blended solution for now bringing
slight chance to low-chance Pops into the area Friday night and
Saturday on account of the ECMWF. Either way temps next weekend look
rather cool with highs on Saturday that may not make it out of the
50s.
Hawblitzel
&&
.AVIATION...
For the 06Z TAFs...VFR conditions will continue. Extensive high
level cloud cover associated with large upper trough over the Lower
MS Valley will remain in place into Monday. A cold front will push
through the terminals around noon time. Northerly winds will
increase with gusts lagging a few hours after frontal passage. The
gusty winds will linger into early Monday evening before subsiding.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
WFO EAX
Hazardous weather outlook, Sep 30, 5:51 PM CST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 PM CDT SUN SEP 30 2012
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
651 PM CDT SUN SEP 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MJ
Drought, Andrew
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Andrew forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.984, -94.802 (the zone’s center; the record gives no point)
Drought D2 to D3 conditions prevailed across the county. Cosby reported 1.52 inches of rain.
Drought, Atchison
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Atchison forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.431, -95.428 (the zone’s center; the record gives no point)
Drought D2 condiitions prevailed across the county. Tarkio reported 2.09 inches of rain.
Drought, Buchanan
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Buchanan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.660, -94.806 (the zone’s center; the record gives no point)
Drought D3 conditions prevailed across the county. Saint Joseph received 1.74 inches of rain.
Drought, Caldwell
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Caldwell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.656, -93.983 (the zone’s center; the record gives no point)
Drought D2 to D3 conditions prevailed across the county. Hamilton received 1.89 inches of rain.
Drought, Carroll
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Carroll forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.427, -93.505 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Carrollton received 1.73 inches of rain.
Drought, Cass
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Cass forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.647, -94.355 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Harrisonville received 1.89 inches of rain.
Drought, Chariton
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Chariton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.515, -92.963 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Salisbury received 5.02 inches of rain.
Drought, Clay
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.311, -94.421 (the zone’s center; the record gives no point)
Drought D2 to D3 conditions prevailed across the county. Kearney received 1.52 inches of rain.
Drought, Clinton
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Clinton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.602, -94.405 (the zone’s center; the record gives no point)
Drought D3 conditions prevailed across the county. One to two inches of rain was observed across the county.
Drought, Cooper
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Cooper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.844, -92.810 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Boonville received 4.64 inches of rain.
Drought, Daviess
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Daviess forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.961, -93.985 (the zone’s center; the record gives no point)
Drought D3 conditions prevailed across the county. Gallatin received 1.62 inches of rain.
Drought, De Kalb
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- De Kalb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.893, -94.405 (the zone’s center; the record gives no point)
Drought D3 conditions prevailed across the county. Amity received 1.60 inches of rain.
Drought, Gentry
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Gentry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.212, -94.410 (the zone’s center; the record gives no point)
Drought D3 conditions prevailed across the county. Stanberry received 2.69 inches of rain.
Drought, Grundy
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Grundy forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.114, -93.565 (the zone’s center; the record gives no point)
Drought D2 to D3 conditions prevailed across the county. Trenton received 1.60 inches of rain.
Drought, Harrison
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Harrison forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.355, -93.992 (the zone’s center; the record gives no point)
Drought D3 conditions prevailed across the county. Bethany received 2.47 inches of rain.
Drought, Henry
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Henry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Clinton received 2.85 inches of rain.
Drought, Holt
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Holt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.094, -95.215 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Oregon received 1.42 inches of rain.
Drought, Howard
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Howard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.143, -92.696 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Fayette received 4.60 inches of rain.
Drought, Jackson
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.009, -94.346 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Independence received 1.84 inches of rain.
Drought, Johnson
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Johnson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.744, -93.806 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Warrensburg received 2.01 inches of rain.
Drought, Lafayette
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Lafayette forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.066, -93.785 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Higginsville received 1.62 inches of rain.
Drought, Linn
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Linn forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.870, -93.107 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Linneus received 2.09 inches of rain.
Drought, Livingston
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Livingston forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.782, -93.548 (the zone’s center; the record gives no point)
Drought D2 to D3 conditions prevailed across the county. Chillicothe received 1.45 inches of rain.
Drought, Mercer
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Mercer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.422, -93.569 (the zone’s center; the record gives no point)
Drought D3 conditions prevailed across the county. Princeton received 3.12 inches of rain.
Drought, Nodaway
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Nodaway forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.361, -94.883 (the zone’s center; the record gives no point)
Drought D2 to D3 conditions prevailed across the county. Maryville received 2.87 inches of rain.
Drought, Pettis
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Pettis forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.728, -93.285 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Sedalia received 4.60 inches of rain.
Drought, Platte
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Platte forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.381, -94.774 (the zone’s center; the record gives no point)
Drought D3 conditions prevailed across the county. The Kansas City International Airport received 1.06 inches of rain, or 2.13 inches below normal.
Drought, Putnam
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Putnam forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.479, -93.016 (the zone’s center; the record gives no point)
Drought D2 to D3 conditions prevailed across the county. Unionville received 3.01 inches of rain.
Drought, Ray
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Ray forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.352, -93.990 (the zone’s center; the record gives no point)
Drought D2 to D3 conditions prevailed across the county. Richmond received 1.57 inches of rain.
Drought, Saline
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Saline forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.137, -93.202 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Marshall received 3.01 inches of rain.
Drought, Schuyler
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Schuyler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.470, -92.521 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Downing received 4.50 inches of rain.
Drought, Sullivan
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Sullivan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.211, -93.111 (the zone’s center; the record gives no point)
Drought D2 to D3 conditions prevailed across the county. Milan received 2.68 inches of rain.
Drought, Worth
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Worth forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.479, -94.422 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Grant City received 1.78 inches of rain.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Nebraska, October 1 to 31, 2012$119 million · 24 events
- Drought in Texas, October 1 to 31, 2012$120 million · 20 events
- Drought in Illinois, October 1 to 31, 2012$178 million · 8 events
- Drought in Texas, October 1 to 31, 2012$50 million · 24 events
- Drought in Kansas, October 1 to 31, 2012$20 million · 6 events
- Drought in Oklahoma, October 1 to 31, 2012$10 million · 3 events
- Tornadoes and Flash Flood in Tennessee, October 1 to 2, 2012$55,000 · EF1 · 7 events
- Drought in Iowa, October 1 to 13, 201251 events
- Drought in Oklahoma, October 1 to 31, 201248 events
- Flash Flooding and Damaging Winds in Georgia, October 1 to 2, 2012$45,000 · 50 kt wind · 7 events
- Drought in Arkansas, October 1 to 31, 201237 events
- Drought in Missouri, October 1 to 31, 201234 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 416640, 416641, 416642, 416643, 416644, 416645, 416646, 416647, 416648, 416649, 416650, 416651, 416652, 416653, 416654, 416655, 416656, 416657, 416658, 416659, 416660, 416661, 416662, 416663, 416664, 416665, 416666, 416667, 416668, 416669, 416670, 416671, 416672.